MAUDE Adverse Event Report: STRYKER SPINE-US RADIUS SHARP PROBE CURVED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US RADIUS SHARP PROBE CURVED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 486619035
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the distal end of pedicle probe broken off in patient bone.This occurred in the s1 vertebral body while surgeon was preparing the bone for pedicle screw placement.There are no reports of adverse health consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed via correspondence with the sales representative, as well as visual inspection of the returned device.The event resulted in neither surgical delay nor adverse consequence to the patient.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The most likely cause of the reported event was determined to relate to: (1) hard bone quality at the s1 level; (2) previously damaged/deformed probe after long-term usage (about 7 years); (3) difficult angle at l5/s1 with spondylolisthesis; (4) excessive forces applied.

Brand Name
RADIUS SHARP PROBE CURVED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7558620
Report Number0009617544-2018-00116
Device Sequence Number19151810
Product Code LXH
UDI-Device Identifier07613327275780
UDI-Public(01)07613327275780
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number486619035
Device Catalogue Number486619035
Device Lot Number111411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight110